MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW HEMODIALYSIS KIT: 2-L 15 FR X 19 CM; CATHETER, HEMODIALYSIS, IMPLA

ARROW INTERNATIONAL LLC ARROW HEMODIALYSIS KIT: 2-L 15 FR X 19 CM; CATHETER, HEMODIALYSIS, IMPLA
Model Number IPN920489
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Air Embolism (1697); Stroke/CVA (1770); Low Blood Pressure/ Hypotension (1914)
Date of Event 07/01/2025
Type of Reportable Event Death
Additional Manufacturer Narrative
Qn #(b)(4).
 
Event or Problem Description
It was reported that "incident involved a 85-year-old patient who has been on dialysis since (b)(6) 2024 for stage v chronic kidney disease.On (b)(6) 2025, 15 minutes after the start of the dialysis session, the patient suddenly lost consciousness with a glasgow coma scale score of 8 and a drop in blood pressure to 79/55 mmhg.There was no "air bubble" alarm on the generator, which would not have detected the presence of air in the line, due to a generator malfunction or air entering before the detector.Patient was transferred to intensive care for suspected gas embolism, he was intubated, ventilated.A hyperbaric chamber session was performed.The electrocardiogram performed on (b)(6) revealed generalized cerebral damage in the context of a stroke due to probable gas embolism.The patient died on (b)(6) 2025." associate mdr numbers include: 3006425876-2025-00715.
 
Additional Manufacturer Narrative
(b)(4).Complaint verification testing could not be performed as it was reported that the sample is not available for return.A device history record review was performed and no relevant findings were identified.Without the device to evaluate the complaint could not be confirmed and the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description
It was reported that "incident involved a 85-year-old patient who has been on dialysis since (b)(6) 2024 for stage v chronic kidney disease.On (b)(6) 2025, 15 minutes after the start of the dialysis session, the patient suddenly lost consciousness with a glasgow coma scale score of 8 and a drop in blood pressure to 79/55 mmhg.There was no "air bubble" alarm on the generator, which would not have detected the presence of air in the line, due to a generator malfunction or air entering before the detector.Patient was transferred to intensive care for suspected gas embolism, he was intubated, ventilated.A hyperbaric chamber session was performed.The electrocardiogram performed on (b)(6) 2025 revealed generalized cerebral damage in the context of a stroke due to probable gas embolism.The patient died on (b)(6) 2025." associate mdr numbers include: 3006425876-2025-00715 and 9680794-2025-00648.
 
Additional Manufacturer Narrative
(b)(4).The customer returned one hemodialysis catheter for investigation.Signs of use in the form of blood particulates were noted in the lumen and on the device.Caps were on the luer hubs and both caps were discolored.No damage was seen on the compression cap.Some scuffing was noted on the catheter body.A scratch and scuffing were seen on the juncture hub.Scuffing and crazing were seen on both luer hubs.There was a cut on the catheter body just distal to the catheter cuff.This cut was likely intentional and caused by interaction with a scalpel during removal.After leak testing, the compression cap and sleeve were removed.The compression sleeve was sitting in the proper position in the cap indicating the user assembled it per the instructions for use.The compression sleeve was expanded minorly from the cap threads but no tearing or separation was observed.Dimensional testing of the compression fitting and compression sleeve was performed per the product drawings.The length of compression fitting was.904" which was within specification limits.The length of the compression sleeve was 0.35" which was within specification limits.The distal inner diameter of the compression fitting measured 0.222" with calipers and 0.218" with a pin gauge.The upper specification limit of that measurement is 0.219".Leak testing of the returned catheter and connection assembly were performed per amrq-000075 rev.17 which states "7.3.4 extension line liquid leakage: the extension lines shall not leak liquid when tested in accordance with the method given in annex c of bs en iso 10555-1." and "7.3.1 catheter liquid leakage: the hub or connection fitting assembly or any other part of the catheter shall not leak liquid when tested in accordance with the method given in annex c of bs en iso 10555-1." bs en iso 10555-1:2023 states "apply a minimum pressure of 300 kpa.Maintain the pressure for a minimum of 30 seconds while examining the hub/connection fitting assembly and any other part of the catheter for liquid leakage, i.E.The formation of one or more falling drops of water, and record whether or not leakage occurs." both luer hubs were flushed with water and individually attached to the leak tester.With the distal end of catheter occluded with hemostats, each extension line was pressurized to 300 kpa for 30 seconds.Leaking was observed from the distal end of the compression cap when testing from the venous luer hub.When testing through the arterial hub, leaking was seen from the slit right by the catheter cuff.Functional testing confirmed that this cut extended into the inner lumen causing lumen crossover.The connector assembly was removed from the catheter and tested separately.The metal cannulas at the end of the assembly were occluded and pressurized to 300 kpa seconds.A minor leak was observed from between the cannulas when tested through the venous luer hub.No leaking was observed when pressurized through the arterial luer hub.A device history record review was performed and there were no relevant findings.The ifu included with this kit warn the use, "air embolism can occur if air is allowed to enter a vascular access device or vein.Do not leave open needles or uncapped, unclamped catheters in venous puncture site.Use only securely tightened luer lock connections with any vascular access device to guard against inadvertent disconnection".Based on the customer report and the sample received, it was concluded that the root cause of the leaking at the compression cap is most likely a design issue.The root cause of the leaking between the cannulas is most likely a manufacturing issue.Non-conformances have been initiated to address these issues.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description
It was reported that "incident involved an 85-year-old patient who has been on dialysis since (b)(6) 2024 for stage v chronic kidney disease.On (b)(6) 2025, 15 minutes after the start of the dialysis session, the patient suddenly lost consciousness with a glasgow coma scale score of 8 and a drop in blood pressure to 79/55 mmhg.There was no "air bubble" alarm on the generator, which would not have detected the presence of air in the line, due to a generator malfunction or air entering before the detector.Patient was transferred to intensive care for suspected gas embolism, he was intubated, ventilated.A hyperbaric chamber session was performed.The electrocardiogram performed on (b)(6) revealed generalized cerebral damage in the context of a stroke due to probable gas embolism.The patient died on (b)(6) 2025." associate mdr numbers include: 3006425876-2025-00715 and 9680794-2025-00648.

Brand Name
ARROW HEMODIALYSIS KIT: 2-L 15 FR X 19 CM
Common Device Name
CATHETER, HEMODIALYSIS, IMPLA
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key22699014
Report Number9680794-2025-00648
Device Sequence Number21050216
Product Code MSD
UDI-Device Identifier00801902096333
UDI-Public(01)00801902096333(11)240424(17)270331(10)33F24C0062(21)
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K111117
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberIPN920489
Device Catalogue NumberCS-15242-VSP
Device Lot Number33F24C0062
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/09/2025
Supplement Date Received by Manufacturer08/28/2025
01/09/2026
Initial Report FDA Received Date08/04/2025
Supplement Report FDA Received Date09/04/2025
01/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.; NOT REPORTED.; NOT REPORTED.
Outcome Attributed to Adverse Event Death;
Patient Age85 YR
Patient SexMale